Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hip and glut stiffness
Nov 2, 2010

I have a reoccuring problem with stiffness in my hip and upper area of my buttox...I have been to chiropractor and massage therapist... help some...Also went to my doctor and received steroids and muscle relaxors..This helped for a couple of weeks..I'm hiv positive and take Atripla daily..I do stretches and a very active person...Could this be some form of infection causing inflamination in my hip buttox area?...I believe its most likely Ankylosing Spondylitis...I take ibuprofen in the morning and evening...Do I need to be on something stronger?

Response from Dr. Henry

Stiffness in hip regions is common in the general population and may be more common in HIV + patients (certainly as they are is seen more often). X-ray studies are usually pretty good at assessing for ankylosing spondylitis or aseptic necrosis of the hip which are two diagnostic possibilities. Getting a DEXA scan to look at bone densitiy and checking vitamin D levels may be useful. I often would refer to a rheumatologist for assessment of pain the regions you describe. Localized pain would be an unusal complication from the Atripla though in some patients the tenofovir could be contributing to bone problems. KH



Previous
Ketamine interaction
Next
Can A Durable Regimen Be Crafted

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement